Alert archive / Massachusetts / Small Craft Advisories in 2009
Small Craft Advisory 71, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Jul 5, 2009, 11:05 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2009, 11:05 AM EDT (15:05 UTC)
- Expired
- Jul 5, 2009, 6:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
734 WHUS71 KBOX 051505 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1105 AM EDT SUN JUL 5 2009 ANZ231>235-250-254-255-052200- /O.NEW.KBOX.SC.Y.0071.090705T1505Z-090705T2200Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 1105 AM EDT SUN JUL 5 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. GUSTY WEST WINDS OF 25 TO 30 KNOTS WILL OCCUR AT TIMES INTO MID AFTERNOON FOR MOSTLY THE NEAR SHORE WATERS...BEGINNING IN THE VICINITY OF NEWPORT RHODE ISLAND THROUGH ALL OF THE MASSACHUSETTS COASTAL WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DRAG
2 follow-up statements
579 WHUS71 KBOX 051512 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1112 AM EDT SUN JUL 5 2009 ANZ230-236-052200- /O.EXA.KBOX.SC.Y.0071.000000T0000Z-090705T2200Z/ BOSTON HARBOR-NARRAGANSETT BAY- 1112 AM EDT SUN JUL 5 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. GUSTY WEST WINDS OF 25 TO 30 KNOTS WILL OCCUR AT TIMES INTO MID AFTERNOON FOR BOSTON HARBOR AND NARRAGANSETT BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>235-250-254-255-052200- /O.CON.KBOX.SC.Y.0071.000000T0000Z-090705T2200Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 1112 AM EDT SUN JUL 5 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. GUSTY WEST WINDS OF 25 TO 30 KNOTS WILL OCCUR AT TIMES INTO MID AFTERNOON FOR MOSTLY THE NEAR SHORE WATERS...BEGINNING IN THE VICINITY OF NARRAGANSETT BAY THROUGH ALL OF THE MASSACHUSETTS COASTAL WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ..UPDATED TO ADD BOSTON HARBOR AND NARRAGANSETT BAY..
449 WHUS71 KBOX 051926 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 326 PM EDT SUN JUL 5 2009 ANZ230-231-236-250-052030- /O.CAN.KBOX.SC.Y.0071.000000T0000Z-090705T2200Z/ BOSTON HARBOR-CAPE COD BAY-NARRAGANSETT BAY- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 326 PM EDT SUN JUL 5 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELED THE SMALL CRAFT ADVISORY. STRONGEST WEST NORTHWEST WINDS OF 25 TO 30 KNOTS OCCURRED FROM MID MORNING INTO MIDDAY AND HAVE SINCE DIMINISHED ALONG MUCH OF THE EASTERN MASSACHUSETTS COAST AS WELL AS NARRAGANSETT BAY. $$ ANZ232>235-254-255-052200- /O.CON.KBOX.SC.Y.0071.000000T0000Z-090705T2200Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 326 PM EDT SUN JUL 5 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. GUSTY SOUTHWEST WINDS OF 25 TO 30 KNOTS WILL OCCUR ALONG SOUTH COASTAL MASSACHUSETTS TO SOUTHEAST COASTAL RHODE ISLAND LATE THIS AFTERNOON BEFORE DIMINISHING THIS EVENING. WATERS WILL BE CHOPPY AND ROUGH WITH SEAS OF 3 OR 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DRAG
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jul 5, 8:46 AM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 5, 8:46 AM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 846 AM EDT SUN JUL 5 2009 .SYNOPSIS... WEAK HIGH PRESSURE MOVES ACROSS THE REGION TODAY BRINGING DRY AND SEASONABLY WARM WEATHER THAT SHOULD LAST INTO MONDAY. LOW PRESSURE FROM NORTH OF THE GREAT LAKES APPROACHES LATE MONDAY AND MOVES OVER NEW ENGLAND TUESDAY. THIS WILL BRING CLOUDS AND SCATTERED SHOWERS TUESDAY AND WEDNESDAY. HIGH PRESSURE BRINGS DRIER AND WARMER WEATHER LATE IN THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 840 AM PRODUCT PUBLIC/MARINE/FWX UPDATE BASICALLY CENTERS ON HIGHER GUSTS BY 5 KNOTS AT BOS AND ORH TODAY. ALREADY 20-22KTS AT BOS ORH. WEAK HIGH PRESSURE CENTERED FROM THE EASTERN GREAT LAKES TO VIRGINIA. THIS WILL MOVE ACROSS NEW ENGLAND TODAY SUPPORTED BY WEAK RIDGING ALOFT. FULL SUN SHOULD MIX 10-12C AIR AT 850 MB...WHICH WILL SUPPORT MAX TEMPS IN THE UPPER 70S TO LOWER 80S. WE USED A BLEND OF MOS VALUES FOR THESE GRIDS. WINDS AT 850 MB WERE 30 KNOTS AT ALY LAST NIGHT AND ARE FORECAST 20-25 KNOTS THIS MORNING PER THE ECMWF. THESE WINDS WILL DIMINISH DURING THE DAY...INDEED THE ECMWF FORECAST FOR THIS EVENING SHOWS 15 KNOTS ALOFT. WITH FULL MIXING WE WILL EXPECT GUSTS OF 15-20 KNOTS...ROUGHLY 20 MPH...BUT WITH DIMINISHING POTENTIAL THROUGH THE AFTERNOON. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... OVERALL THIS LOOKS LIKE A QUIET NIGHT WITH WEAK HIGH PRESSURE OVERHEAD. SKIES SHOULD BE MAINLY CLEAR THROUGH THIN CIRRUS. LOW PRESSURE FROM THE OHIO VALLEY MOVES TO THE MID ATLANTIC COAST AND STAYS WELL SOUTH OF NEW ENGLAND. A SUPPORTING UPPER JET MAX SPANS THE SPACE BETWEEN THE LOW AND NEW ENGLAND AND SHOULD SUPPORT THE LIMITED CIRRUS. DEWPOINTS UPSTREAM IN THE AREA COVERED BY THE RIDGE THIS PAST NIGHT ARE IN THE LOW TO MID 50S WITH A FEW COLDER/DRIER SPOTS. LIGHT FLOW UNDER THE RIDGE WILL ALLOW SUFFICIENT RADIATION TO SUPPORT MIN TEMPS IN THE UPPER 40S AND 50S...NEAR 60 IN A FEW URBAN WARM SPOTS. LOW PRESSURE DROPS SOUTHEAST FROM NORTH OF THE GREAT LAKES MONDAY. THIS WILL BE SUPPORTED BY A CLOSED LOW ALOFT AND A -18C COLD POOL AT 500 MB. THESE FEATURES WILL APPROACH NEW ENGLAND MONDAY...BUT LOOK TO REMAIN FAR ENOUGH WEST OF US TO ALLOW A FINE START TO THE DAY WITH SUFFICIENT HEATING TO TAKE ADVANTAGE OF THE 10-12C AIR ALOFT...SO MAX TEMPS SHOULD AGAIN REACH THE UPPER 70S TO LOWER 80S. THIS HEATING COMBINED WITH COOLING ALOFT AS THE UPPER COLD POOL APPROACHES WILL LEAD TO DECREASING STABILITY BY THE AFTERNOON ESPECIALLY IN NORTHWEST MASS AND SOUTHWEST NH. TOTAL TOTAL INDEX IS FORECAST TO REACH 49 WITH LI BELOW ZERO. WE WILL MENTION A 30 PERCENT CHANCE SHOWERS/THUNDER LATE IN THE AFTERNOON THESE AREAS. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... MODELS INCLUDING THE LATEST GLOBAL ENSEMBLES IN DECENT AGREEMENT REGARDING THE LARGE SCALE FEATURES KEEPING A PREVAILING SPLIT FLOW ACROSS THE CONUS. OVERALL NEAR SEASONABLE TEMPERATURES WITH DRY CONDITIONS EXPECTED MOST OF THE TIME FRAME. THE DAILIES... MONDAY NIGHT...LOW CHANCE TO SLIGHT CHANCE POPS AS LOW PRESSURE AND A COLD FRONT APPROACH THE REGION. THE FRONT WILL LOSE ITS FORWARD PROGRESS AS THE TROUGH DEEPENS ACROSS THE GREAT LAKES REGION. TUESDAY...THE APPROACHING UPPER TROUGH AND ASSOCIATED COLD POOL ALOFT COMBINED WITH INCREASING LOW LEVEL INSTABILITY WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE REGION. THE GFS AND ECMWF DROP H5 TEMPERATURES TO AROUND -18 CELSIUS WITH THE OPERATIONAL GFS ADVERTISING ABOUT 1000 J/KG OF SURFACE BASED CAPE. THIS LOW LEVEL INSTABILITY SEEMS REASONABLE GIVEN COMBINED TEMPERATURES IN THE MID TO UPPER 70S AND DEWPOINTS IN THE LOWER 60S. HOWEVER ITS STILL A BIT EARLY TO QUANTIFY ANY SEVERE RISK. WEDNESDAY...THE COLD POOL LINGERS ON WEDNESDAY. CONTINUED THE MENTION FOR LOW CHANCE POPS GIVEN DIURNAL LOW LEVEL DIURNAL INSTABILITY. THURSDAY THROUGH SATURDAY...PREFERRED TO FOLLOW THE SLOWER UKMET/ECMWF AND GGEM SOLUTIONS REGARDING THE APPROACH OF THE NEXT COLD FRONT. USED A BLEND OF PREVIOUS OFFICIAL AND 18Z HPC GUIDANCE IN THE GRIDS WITH SOME TWEAKS TO ACCOMPLISH THIS. GENERALLY DISCOUNTED THE 00Z GFS. OVERALL EXPECT DRY CONDITIONS WITH MODERATING TEMPERATURES AROUND SEASONAL NORMS THURSDAY AND FRIDAY. ADVERTISED LOW CHANCE POPS WITH SHOWERS AND THUNDERSTORMS POSSIBLE BY SATURDAY. && .AVIATION /13Z SUNDAY THROUGH THURSDAY/... TODAY THROUGH MONDAY...VFR. WEST WINDS GUSTING TO AROUND 20 KNOTS TODAY ESPECIALLY IN THE EAST. PATCHY FOG POSSIBLE LATE TONIGHT WITH PATCHY IFR. OUTLOOK /MONDAY NIGHT THROUGH THURSDAY/... MONDAY NIGHT AND TUESDAY. GENERAL VFR CONDITIONS. SCATTERED MVFR CONDITIONS POSSIBLE IN SCATTERED SHOWERS AND THUNDERSTORMS AND FOG PATCHES AT NIGHT. WEDNESDAY. VFR. SPOTTY MVFR IN SCATTERED SHOWERS. THURSDAY...VFR. && .MARINE... POTENTIAL FOR WIND GUSTS 20-22 KNOTS OVER LAND DURING THE DAY...AND SOME OF THIS MAY WORK INTO THE NEARSHORE WATERS. WINDS WILL BE CLOSE TO SMALL CRAFT LEVELS BUT EXPECTED TO REMAIN BELOW THE THRESHOLD. NO SMALL CRAFT ADVISORY IS ANTICIPATED. TONIGHT AND MONDAY...GENERALLY LIGHT FLOW AND LIGHT SEAS. NO HEADLINES ARE ANTICIPATED. OUTLOOK /MONDAY NIGHT THROUGH THURSDAY/... LOW PRESSURE AND A COLD FRONT WILL CROSS THE WATERS BY WEDNESDAY WITH SHIFTING WINDS. OTHERWISE WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA DURING THE TIMEFRAME. HIGH PRESSURE IS EXPECTED TO PREVAIL OVER THE WATERS BY THURSDAY. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...WTB/STRAUSS NEAR TERM...WTB/DRAG 845A SHORT TERM...WTB LONG TERM...STRAUSS AVIATION...WTB/DRAG/STRAUSS MARINE...WTB/STRAUSS
Hazardous weather outlook, Jul 5, 4:29 AM EDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 429 AM EDT SUN JUL 5 2009 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-060830- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 429 AM EDT SUN JUL 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS MUCH OF SOUTHERN NEW ENGLAND TUESDAY AFTERNOON AND EVENING. THE SEVERE RISK IS UNCERTAIN AT THIS TIME. THERE IS A LOW CHANCE OF THUNDERSTORMS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-060830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 429 AM EDT SUN JUL 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON AND EVENING AND AGAIN SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Massachusetts, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.